Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Trouble concentrating.
Apr 7, 2008

Good afternoon Dr Young,

I had spoken to you some time last year on the time it takes for CD4 count to increase, when someone has an undetectable VL.

I have a new problem, I started my masters about two quarters ago but I seem to be having alot of trouble concentrating and constantly feeling drowsy during class. I have resulted to taking a handfull of glucose either in powder or tablet form before my lectures. I wanted to know if this feelin of fatigue can be overcome, if I am doing the right thing with the glucose and whether the loss of concentration and constant feeling of fatigue are common.

Currently I an on Stocrin, Combivir mutivitamins and septrin. My CD4 is 160 up from 1(one) when I started 3 years ago. My VL is undetectable as at 3rd April 2008.

Thank You Eric Nairobi / Kenya.

Response from Dr. Young

Thanks for your post and great to hear from you in Nairobi.

If you're feeling drowsy during class, I'd begin an inquiry about your sleep quality (and quantity). Do you wake rested? Do you have difficulty falling asleep? Are your sleep habits and timing chaotic?

It's entirely possible that there are multiple potential causes to your drowsiness and difficulty concentrating--and it's quite reasonable to question if the efavirenz (Stocrin, Sustiva) is contributing to this. If so, taking the medications earlier (before bedtime) can sometimes help. Further, the AZT part of Combivir could be a subtle contributor to fatigue, irrespective of any efavirenz side effects.

Best of health to you, BY



Previous
Viramune and Reyataz questions
Next
SWOLLEN FEET

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement